MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT OPEN FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: during a gynecologic oncology surgery, the patient underwent a laparoscopic hysterectomy under general anesthesia.Once the insertion of the trocar began, as described in the technique, the abdominal wall became firm; however, the usual insertion continued with considerable difficulty.After the peritoneum was penetrated, the obturator was removed, and a fracture was observed.Upon inserting the laparoscope, the tip of the obturator was seen inside the cavity and was immediately retrieved.Impact: prolonged surgical time and increased risks associated with the presence of the obturator tip inside the cavity.Outcome: retrieval of the obturator tip from the cavity.Sample available: yes.Patient status: prolonged surgical time and increased risks associated with the presence of the obturator tip inside the cavity.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: voyant open fusion 20mm.Ref: eb240.Event description: during an oncologic surgery, the patient was undergoing an abdominal hysterectomy.The surgeon proceeded to grasp the pedicles, and while closing the device, one of the tips/jaws of the forceps broke/detached.Therefore, the forceps were replaced in order to complete the procedure.Additional information provided by [name] on 27oct2025 via email (entered by [name]): date of event: (b)(6) 2025 zero time (when medical device surveillance became aware of the event): 15/10/2025.Report submitted to applied: 15/10/2025.Additional information provided by [name] on 28oct2025 (entered by [name]): no other devices were used along with voyant; only the standard surgical instruments.The procedure was an open hysterectomy; therefore, the components separated internally.Yes, all parts of the device were retrieved.According to the specialist, the event occurred approximately 20 minutes after the start of the surgical procedure.The surgeon was not certain about the exact number of activations but estimated around 15.Intervention: therefore, the forceps were replaced in order to complete the procedure.Patient status: no patient injury.
 
Additional Manufacturer Narrative
This complaint was initially reported to applied medical as a trocar malfunction and applied medical submitted a report for the described trocar event.It was later confirmed by the customer that the complaint mistakenly included information related to a past complaint that had already been reported to applied medical (reference medwatch 2027111-2025-00816).The correct information was then provided by the customer, and it was identified that the complaint was regarding a separate event involving a voyant hand device, eb240.This report is a correction report to reflect the correct event unit and details associated with this complaint.The eb240 event unit was returned to applied medical for evaluation, along with components from the event unit.Visual inspection confirmed that the lower jaw was separated from the device.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.Based the event description and evaluation of the returned unit, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.

Brand Name
VOYANT OPEN FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23405413
Report Number2027111-2025-00826
Device Sequence Number11987483
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1550576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TROCAR
Patient SexUnknown